MPN Voice
3,089 members4,692 posts

Headaches and ET and Chemo

Hi everyone, does anyone else suffer constant (day in and day out) headaches with ET. Not sure whether to blame the Busulfan (though haematologist thinks wouldn't still be reacting to this after 7 weeks) or the ET. V difficult to live with, not much fun. So grateful to hear of anyone else in similar situation. Tinkerbell13

14 Replies
oldestnewest

Hi Tinkerbell13, I can fully understand how difficult this will be for you, a constant pain, wherever it is in your body, can be so debilitating. I have ET and do suffer with headaches and pains in the head, but not daily like you are describing, I am taking Hydroxycarbamide. Before I started on the Hydroxycarbamide I did suffer more with headaches than I do now, I'm afraid I don't have any experience of Busulfan. Maybe you could discuss with your doctor about a possible referral to a neurologist to have these headaches checked out. I hope they go away soon. Keep us informed. Best wishes, Maz.

1 like
Reply

Hi Maz, appreciate your kind reply more than words can say, as realise how many you are supporting....will keep you informed. Good idea re neurologist. Thank you so much. Tinkerbell13

1 like
Reply

Hello, are your platelets very high? I've been suffering from headaches and migraines for many years, and I found that they are linked to my platelets. When they go down, my headaches almost disappear too. Maybe something to look at. Good luck.

Reply

Platelets have been much higher and not headaches like this, but interested re what you say....at moment just under 500...so kind to reply. Thank you. Tinkerbell13

Reply

hiya, my daughter suffers with headaches, not daily but a lot of the time. She's seven with ET but not on any treatment. she's on Sanomigraine which have helped but she still gets them. Im keeping a headache diary but i cant find any rhyme or reason to them!

Reply

That is very tough, being only seven with ET. Thank you so much for your kind reply. Sadly, don't need keep headache diary, as there all the time! Best wishes to you and your daughter. Tinkerbell13

Reply

Hi Tinkerbell, how wretched for you. Do speak to your specialist.

My headaches have got less severe and less frequent. I occasionally get the flashing lights of a migraine but without the pain, a silent migraine. I find it helps to stay well hydrated, urine should be fairly clear. Also taking painkillers can be a vicious circle - the pain returning as soon as the painkiller wears off, a rebound headache. Mint tea, camomile tea, lavender oil etc may help. Relaxation exercises may help you cope with the headaches.

I hope this difficult problem gets better soon,

Borage

Reply

Good idea, will try some of your suggestions...have even found painkillers don't actually work either...mint tea sounds much nicer, too! Thank you. Tinkerbell13

Reply

I have MF so perhaps things are different,

I often get headaches - made worse when I have my Pegasys injection once a fortnight - all relief pills such as ibuprofen or aspirin have been forbidden by my doctor, but what does help is a message with essential oils on my temples and above the eyebrows.

Good luck.

Reply

Really sympathise with you and what a good idea, will try that. Thank you very much and my very best wishes to you for your own health. Tinkerbell13

Reply

Hi Tinkerbell I have ET too and have suffered from headaches for years before being diagnosed but reading this site made me think about what I was eating and drinking. I used to use sweetener in my Tea and Coffee but having stopped taking that, my headaches have vastly improved and I can`t think its just coincidence. Also I can`t drink anything fizzy without paying the penalty with an enormous headache. I know its horses for courses, but it may be worth experimenting. Good luck

Reply

Hi Sksar. So appreciate you replying re headaches. Certainly makes me wonder re sugar altogether...tend to drink only water always but diet could be crucial. Thank you and best wishes to you. Tinkerbell13

Reply

I have HPV and on Hydroxyurea. My Hematologist told me not necessary to take aspirin due platelets which are in range. For many years I have sometimes migraine with aura, asking neurologist due colesterol problems, He explain I must take all my life aspirin because quantity of platlets could be in range but quality isn't ok ( are distributed in bulks) and also I need a abirritant as Depakine.

Now I'm trying.

I hope to be helpful my experience.

Reply

Thank you, Cata, it so helps hearing from you. Best wishes. Tinkerbell13

Reply

You may also like...